International ME/CFS and FM Awareness Day is May 12: The World Will Know
Did you know that May 12 belongs to us? Lots of us are aware of this. We share the buzz on it amongst ourselves. We add blue ribbons to profile pictures. We raise our voices, join our hands, mount the few podiums available to us and tug at the sleeve of the rest of the world.
Discuss the article on the Forums.

Possible New Chronic Fatigue Syndrome Drug Investigated

Discussion in 'Latest ME/CFS Research' started by shannah, Aug 25, 2010.

  1. pictureofhealth

    pictureofhealth XMRV - L'Agent du Jour

    Messages:
    534
    Likes:
    2
    Europe
    "The lack of effect of fluoxetine on depressive symptoms in CFS suggests that processes underlying the presentation of depressive symptoms in CFS may differ from those in patients with major depressive disorder."

    PMID: 8622391 [PubMed - indexed for MEDLINE]



    Well they got that bit right.
     
  2. BEG

    BEG Senior Member

    Messages:
    943
    Likes:
    168
    Southeast US
    Back to droxidopa. I have POTS and was invited to be in the study. I know a friend with NMH (neurally mediated hypotension) who was also invited to be in it. She doesn't have POTS. I would wonder then how specific they are about the type of O.I. you must exhibit to be in the study?

    I am on venlafaxine (effexor, an SNRI), in a very small dose (37.5 mg. daily): 1/2 tablet morning and evenings. I am on it because I couldn't get off Cymbalta. Effexor has a negative effect on POTS because (for me) it increases heartrate. That is not good for a POTS patient or for a CFS patient with a low aneorobic threshhold. I've stayed on Effexor because of the positive effect on mood and emotions. My POTS is treated with a low-dose beta-blocker which counteracts the increased heart rate. Yes, I had POTS long before I started on SNRI's.

    IMO, the old fashioned tricyclics are the best. They tackle sleep, pain, and mood all in one pill. Too bad the side effects are so awful (dry mouth and weight gain).

    Seratonin doesn't just work on mood; it affects many bodily systems. That's why seratonin-syndrome can be life threatening. I was on trazadone for sleep when my PC doc sold me St. John's Wort in his office and told me how to taper off the traz. Well, long story short, the St. John's Wort didn't help at all with sleep. So I tapered off and took a trazadone. That night, I sat up in bed out of a deep sleep, sweaty, heart racing and strange headache. I took something for the headache and waited out the night never falling back asleep. I was diagnosed with seratonin syndrome both at the emergency clinic the next day and Monday at the neurologist's office. I got my money back on the St. John's Wort, though. :D
     

See more popular forum discussions.

Share This Page